Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 23, NWS Grand Forks, ND

November 28, 20077 counties in North Dakota; Clay County, Wilkin County, Minnesota

NWS Grand Forks, ND issued this wind advisory at Nov 28, 2007, 4:10 AM CST for 7 counties in North Dakota; Clay County, Wilkin County, Minnesota. It took effect at Nov 28, 2007, 9:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2007, 4:10 AM CST (10:10 UTC)
In effect from
Nov 28, 2007, 9:00 AM CST
Expired
Nov 28, 2007, 3:34 PM CST
In force
7 hr
Issued by
NWS Grand Forks, ND

Counties Clay County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Griggs County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 527 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
527 m²/s²
0-3 km storm-relative helicity
597 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 281010
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
410 AM CST WED NOV 28 2007

...STRONG WINDS THIS AFTERNOON...

.A COLD FRONT WILL PUSH ACROSS THE AREA TODAY AND IN ITS WAKE WINDS
WILL INCREASE. STRONG NORTHWEST WINDS AROUND 30 MPH ARE EXPECTED
ACROSS SOUTHEASTERN NORTH DAKOTA AND EXTREME WEST CENTRAL
MINNESOTA THIS AFTERNOON. 

MNZ003-029-NDZ028-029-038-039-049-052-053-290000-
/O.NEW.KFGF.WI.Y.0023.071128T1500Z-071129T0000Z/
CLAY-WILKIN-GRIGGS-STEELE-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...COOPERSTOWN...
FINLEY...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
410 AM CST WED NOV 28 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

NORTHWEST WINDS SUSTAINED AT NEARLY 30 MPH WILL DEVELOP BY THIS
AFTERNOON. WINDS WILL QUICKLY DIMINISH IN THE EARLY EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JK
2 follow-up statements
000 
WWUS73 KFGF 281707 AAA
NPWFGF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1107 AM CST WED NOV 28 2007

...STRONG WINDS THIS AFTERNOON...

.A COLD FRONT WILL PUSH ACROSS THE AREA TODAY AND IN ITS WAKE
WINDS WILL INCREASE. STRONG NORTHWEST WINDS AROUND 30 MPH ARE
EXPECTED ACROSS SOUTHEASTERN NORTH DAKOTA AND PARTS OF WEST
CENTRAL MINNESOTA THIS AFTERNOON.

MNZ003-029-NDZ028-029-038-039-049-052-053-290000-
/O.CON.KFGF.WI.Y.0023.000000T0000Z-071129T0000Z/
CLAY-WILKIN-GRIGGS-STEELE-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...COOPERSTOWN...
FINLEY...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
1107 AM CST WED NOV 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS SUSTAINED AT NEARLY 30 MPH WILL DEVELOP BY THIS
AFTERNOON. WINDS WILL QUICKLY DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NG
000 
WWUS73 KFGF 282134
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
334 PM CST WED NOV 28 2007

...WIND ADVISORY HAS BEEN CANCELLED...

.NORTHWEST WINDS ARE EXPECTED TO CONTINUE TO ABATE THIS EVENING.

MNZ003-029-NDZ028-029-038-039-049-052-053-282245-
/O.CAN.KFGF.WI.Y.0023.000000T0000Z-071129T0000Z/
CLAY-WILKIN-GRIGGS-STEELE-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...COOPERSTOWN...
FINLEY...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
334 PM CST WED NOV 28 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS ARE EXPECTED TO CONTINUE TO DIMINSH THIS EVENING
WITH WINDS DROPPING TO 10 TO 15 MPH BEFORE MIDNIGHT. IN ADDITION
THE THREAT FOR BLOWING SNOW ACROSS THE REGION HAS GREATLY DIMINISHED.

$$

PB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:54 AM CST, 16 minutes earlier.

Area forecast discussion, Nov 28, 3:54 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
354 AM CST WED NOV 28 2007

.SHORT TERM...
MAIN CHALLENGES TO THE FORECAST PACKAGE ARE WINDS AND
TEMPERATURES TODAY. MODELS ARE IN GOOD AGREEMENT WITH THE GFS
PREFERRED BASED ON AREAL COVERAGE OF PRECIP ACROSS THE REGION THIS
MORNING. CURRENT RADAR AND SATELLITE INDICATE AREA A COUPLE AREAS
OF SNOW THAT WILL AFFECT THE CWA TODAY. THE FIRST MOVING OUT OF
THE NORTHERN VALLEY PRODUCED JUST A COUPLE TENTHS OF AN INCH OF
SNOW IN GFK. THE NEXT IS ASSOCIATED WITH A WEAK SFC LOW AND MOVING
INTO THE DVL BASIN. THE AREAL PRECIP COVERAGE IS EXPECTED TO
REMAIN MAINLY NORTH OF HWY 200.

AS THE SYSTEM PUSHES EAST WINDS WILL TURN TO THE WEST NORTHWEST
WITH STRONG CAA. COUPLE THE CAA AND STRONG PRESSURE RISES OF 6
MB/HR...THE POTENTIAL FOR WINDS TO BE STRONG AND GUSTY THIS
AFTERNOON SO WILL ISSUE A WIND ADVISORY IN THE SOUTHERN VALLEY
WERE PREVIOUSLY MENTIONED CAA AND PRESSURE RISES ARE MAXIMIZED.
DAYTIME TEMPERATURES WILL BE STEADY OR SLOWLY FALL WITH FRONTAL
PASSAGE IN THE MORNING.

CYCLONIC FLOW WILL AROUND 500MB TROUGH WILL CONTINUE TO PROVIDE
CLOUDY SKIES AND COLD AIR ADVECTION THROUGH FRIDAY. MODELS ARE
TRENDING NORTHWARD WITH A STORM SYSTEM PULLING INTO THE CENTRAL
PLAINS ON SATURDAY SO DID ADD CHANCE OF SNOW ON SATURDAY.

.LONG TERM...
NO CHANGES WERE MADE TO DAYS 6 AND 7.

&&

.AVIATION...
MVFR CONDITIONS EXPECTED THROUGHOUT THE DAY WITH A DECK OF STRATUS
AT 2500FT. SOME LOWER VISB IN AREA OF SNOW SHOWERS WILL MOVE
ACROSS THE NORTHERN VALLEY AND INTO NW MINNESOTA. MAY CAUSE VISB
TO BE REDUCED TO 2SM FOR BRIEF PERIODS REFLECTED IN THE TAFS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR NDZ028-029-038-039-049-052-053.

     SNOW ADVISORY UNTIL 8 AM CST THIS MORNING FOR NDZ008-016.

MN...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR MNZ003-029.

     SNOW ADVISORY UNTIL 8 AM CST THIS MORNING FOR MNZ004>009-013-014-
     016-017.

&&

JK
Hazardous weather outlook, Nov 27, 6:24 AM CST, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
624 AM CST TUE NOV 27 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-281230-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
624 AM CST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL OCCUR ACROSS A MAJORITY OF THE REGION TONIGHT. THE
BEST CHANCE FOR SNOWFALL WILL BE NORTH OF A DEVILS LAKE TO FERGUS
FALLS LINE. ONE TO THREE INCHES OF SNOWFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SNOW SHOWERS WILL OCCUR ACROSS THE REGION ON WEDNESDAY.
IN ADDITION...STRONG NORTHWEST WINDS WILL CAUSE BLOWING SNOW AND
REDUCED VISIBILITIES ACROSS A PORTION OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE APPRECIATED.

TG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 3:47 PM CSTWind Chill AdvisoryFGFBenson, Cavalier, Eddy, Nelson, Pembina, Ramsey and 2 more17 hr

Nearby

Wind Advisories in North Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.